Sensitivity of equilibrium behavior to higher-order beliefs in nice games
We analyze "nice" games (where action spaces are compact intervals, utilities continuous and strictly concave in own action), which are used frequently in classical economic models. Without making any "richness" assumption, we characterize the sensitivity of any given Bayesian Nash equilibrium to higher-order beliefs. That is, for each type, we characterize the set of actions that can be played in equilibrium by some type whose lower-order beliefs are all as in the original type. We show that this set is given by a local version of interim correlated rationalizability. This allows us to characterize the robust predictions of a given model under arbitrary common knowledge restrictions. We apply our framework to a Cournot game with many players. There we show that we can never robustly rule out any production level below the monopoly production of each firm.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Brandenburger Adam & Dekel Eddie, 1993.
"Hierarchies of Beliefs and Common Knowledge,"
Journal of Economic Theory,
Elsevier, vol. 59(1), pages 189-198, February.
- Muhamet Yildiz & Jonathan Weinsten, 2004.
"Impact of higher-order uncertainty,"
Econometric Society 2004 North American Winter Meetings
157, Econometric Society.
- R. Guesnerie, 2002.
"Anchoring Economic Predictions in Common Knowledge,"
Econometric Society, vol. 70(2), pages 439-480, March.
- Guesnerie, R., 1999. "Anchoring Economic Predictions in Common Knowledge," DELTA Working Papers 1999-06, DELTA (Ecole normale supérieure).
- John C. Harsanyi, 1967. "Games with Incomplete Information Played by "Bayesian" Players, I-III Part I. The Basic Model," Management Science, INFORMS, vol. 14(3), pages 159-182, November.
- D. B. Bernheim, 2010.
"Rationalizable Strategic Behavior,"
Levine's Working Paper Archive
514, David K. Levine.
- Antonio Penta, 2008.
"On the Structure of Rationalizability for Arbitrary Spaces of Uncertainty,"
PIER Working Paper Archive
09-021, Penn Institute for Economic Research, Department of Economics, University of Pennsylvania, revised 05 Jun 2008.
- Penta, Antonio, 2013. "On the structure of rationalizability for arbitrary spaces of uncertainty," Theoretical Economics, Econometric Society, vol. 8(2), May.
- Jonathan Weinstein & Muhamet Yildiz, 2004. "Finite-Order Implications of Any Equilibrium," Levine's Working Paper Archive 122247000000000065, David K. Levine.
- Jonathan Weinstein & Muhamet Yildiz, 2007. "A Structure Theorem for Rationalizability with Application to Robust Predictions of Refinements," Econometrica, Econometric Society, vol. 75(2), pages 365-400, 03.
- P. Battigalli & M. Siniscalchi, 2002.
"Rationalization and Incomplete Information,"
Princeton Economic Theory Working Papers
9817a118e65062903de7c3577, David K. Levine.
- Moulin, Herve, 1984. "Dominance solvability and cournot stability," Mathematical Social Sciences, Elsevier, vol. 7(1), pages 83-102, February.
- Battigalli, Pierpaolo, 2003. "Rationalizability in infinite, dynamic games with incomplete information," Research in Economics, Elsevier, vol. 57(1), pages 1-38, March.
- Börgers, Tilman & Janssen, Maarten C.W., 1995. "On the dominance solvability of large cournot games," Games and Economic Behavior, Elsevier, vol. 8(2), pages 297-321.
- Eddie Dekel & Drew Fudenberg & Stephen Morris, 2006.
"Interim Correlated Rationalizability,"
122247000000001188, UCLA Department of Economics.
- Basu, Kaushik, 1992. "A characterization of the class of rationalizable equilibria of oligopoly games," Economics Letters, Elsevier, vol. 40(2), pages 187-191, October.
When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:72:y:2011:i:1:p:288-300. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.